Alert archive / Oregon / Wind Advisories in 2008

Wind Advisory 1, NWS Medford, OR

January 3, 20084 counties in Oregon

NWS Medford, OR issued this wind advisory at Jan 3, 2008, 8:33 AM PST for 4 counties in Oregon. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 8:33 AM PST (16:33 UTC)
Expired
Jan 4, 2008, 12:42 PM PST
In force
28 hr
Issued by
NWS Medford, OR

Counties Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 85 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 4.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2190 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
484 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 031633
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
833 AM PST THU JAN 3 2008

CAZ084-085-ORZ029>031-040045-
/O.EXB.KMFR.HW.W.0001.080103T1633Z-080104T2100Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
833 AM PST THU JAN 3 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST FRIDAY. 

SOUTH WINDS ARE INCREASING RAPIDLY EAST OF THE CASCADES THIS
MORNING AND ARE AVERAGING 35 TO 45 MPH WITH SOME GUSTS OF 60 MPH.
WINDS WILL EASE A BIT TO 25 TO 35 MPH THIS EVENING...BUT AS
ANOTHER FRONT APPROACHES THE AREA LATE TONIGHT AND FRIDAY WINDS
WILL ONCE AGAIN REACH 35 TO 45 MPH WITH GUSTS TO 60 MPH.

WINDS ARE EXPECTED TO DIMINISH AGAIN FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-040045-
/O.CON.KMFR.HW.W.0001.000000T0000Z-080104T0300Z/
/O.CON.KMFR.HW.W.0001.080104T1200Z-080105T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
833 AM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM
PST FRIDAY. 

SOUTH WINDS CONTINUE TO INCREASE AHEAD OF AN APPROACHING COLD
FRONT THIS MORNING. SOUTH WINDS WILL REACH 30 TO 40 MPH WITH GUSTS
TO AROUND 60 MPH LATE THIS MORNING AND THIS AFTERNOON BEFORE
DIMINISHING TO 20 TO 30 MPH THIS EVENING.

A SECOND FRONT WILL BRING ANOTHER ROUND OF HIGH WINDS FRIDAY.
WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH EARLY
FRIDAY MORNING AND DIMINISH LATE FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-040045-
/O.CON.KMFR.HW.W.0001.080103T1800Z-080105T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
833 AM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. 

SOUTH WINDS TODAY THROUGH FRIDAY WILL AVERAGE 30 TO 40 MPH WITH
GUSTS TO AROUND 60 MPH. THE WINDS WILL DIMINISH TO 20 TO 30 MPH
LATE FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-040045-
/O.NEW.KMFR.WI.Y.0001.080103T1633Z-080104T2100Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
833 AM PST THU JAN 3 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST FRIDAY. 

SOUTH WINDS WILL AVERAGE 20 TO 30 MPH WITH SOME GUSTS OF 45 MPH
TODAY. WINDS MAY EASE FOR AWHILE THIS EVENING...BUT AS ANOTHER
FRONT APPROACHES THE AREA LATER TONIGHT AND FRIDAY WINDS WILL ONCE
AGAIN REACH 20 TO 30 MPH WITH GUSTS TO 45 MPH.

WINDS ARE EXPECTED TO DIMINISH AGAIN FRIDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SPILDE
4 follow-up statements
000 
WWUS76 KMFR 032344
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
344 PM PST THU JAN 3 2008

ORZ021-022-040745-
/O.CAN.KMFR.HW.W.0001.000000T0000Z-080104T0300Z/
/O.EXT.KMFR.HW.W.0001.000000T0000Z-080105T0500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
344 PM PST THU JAN 3 2008

...HIGH WIND WARNING NOW IN EFFECT FROM 1 AM TO 9 PM PST FRIDAY...
...HIGH WIND WARNING IS CANCELLED FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING FOR THIS AFTERNOON. A HIGH WIND WARNING IS NOW IN
EFFECT FROM 1 AM TO 9 PM PST FRIDAY.

SOUTH WINDS HAVE DIMINISHED ACROSS THE AREA THIS AFTERNOON.
HOWEVER...ANOTHER STORM WILL APPROACH THE COAST TONIGHT AND WINDS
WILL INCREASE AGAIN. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 60
MPH CAN BE EXPECTED. WINDS WILL DECREASE FRIDAY EVENING. THE
STRONGEST WIND WILL BE FROM CAPE FERELLO TO SOUTH OF BANDON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ084-085-ORZ029>031-040745-
/O.EXT.KMFR.HW.W.0001.000000T0000Z-080105T0900Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
344 PM PST THU JAN 3 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM PST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM PST SATURDAY. 

STRONG SOUTH WINDS ARE OCCURRING EAST OF THE CASCADES AND ARE
AVERAGING 35 TO 45 MPH WITH SOME GUSTS OF 60 MPH. WINDS WILL EASE
A BIT TO 25 TO 35 MPH THIS EVENING...BUT AS ANOTHER FRONT
APPROACHES THE AREA LATE TONIGHT AND FRIDAY WINDS WILL ONCE AGAIN
REACH 35 TO 45 MPH WITH GUSTS TO 60 MPH.

WINDS ARE EXPECTED TO DIMINISH AGAIN FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-040745-
/O.EXT.KMFR.HW.W.0001.000000T0000Z-080105T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
344 PM PST THU JAN 3 2008

...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 1 AM
PST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
1 AM PST SATURDAY. 

SOUTH WINDS WILL INCREASE TONIGHT TO 30 TO 40 MPH WITH GUSTS TO
AROUND 60 MPH. THE WINDS WILL DIMINISH TO 20 TO 30 MPH LATE FRIDAY
NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ024-025-040745-
/O.EXB.KMFR.WI.Y.0001.080104T0900Z-080105T1500Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT...TOKETEE FALLS
344 PM PST THU JAN 3 2008

...WIND ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 7 AM PST
SATURDAY. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH SOME GUSTS OF 45
MPH TONIGHT AS THE NEXT COLD FRONT MOVES INTO THE REGION. 

WINDS ARE EXPECTED TO DIMINISH AGAIN BY SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ026-040745-
/O.EXT.KMFR.WI.Y.0001.000000T0000Z-080105T1500Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
344 PM PST THU JAN 3 2008

...WIND ADVISORY NOW IN EFFECT FROM 1 AM FRIDAY TO 7 AM PST
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM FRIDAY TO 7 AM PST
SATURDAY. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH SOME GUSTS OF 45
MPH TONIGHT AS THE NEXT COLD FRONT MOVES INTO THE REGION. 

WINDS ARE EXPECTED TO DIMINISH AGAIN BY SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SPILDE/SVEN
000 
WWUS76 KMFR 040734
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1134 PM PST THU JAN 3 2008

CAZ084-085-ORZ029>031-041945-
/O.EXT.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
1134 PM PST THU JAN 3 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. 

SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 70 MPH.
WINDS WILL DIMINISH TO 20 TO 30 MPH BY FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-041945-
/O.EXT.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1134 PM PST THU JAN 3 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. 

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 60
MPH. THE WINDS WILL DIMINISH TO 15 TO 25 MPH BY FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-041945-
/O.EXT.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1134 PM PST THU JAN 3 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. 

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND
70 MPH. WINDS WILL DIMINISH BY FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-041945-
/O.EXT.KMFR.WI.Y.0001.000000T0000Z-080105T0000Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
1134 PM PST THU JAN 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. 

SOUTH WINDS WILL INCREASE EARLY FRIDAY MORNING TO 25 TO 35 MPH
WITH GUSTS AS HIGH AS 50 MPH DURING THE DAY. 

WINDS WILL DIMINISH BY FRIDAY EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ024-025-041945-
/O.EXT.KMFR.WI.Y.0001.080104T0900Z-080105T0000Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT...TOKETEE FALLS
1134 PM PST THU JAN 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST FRIDAY. 

SOUTH WINDS WILL INCREASE EARLY FRIDAY MORNING TO 20 TO 30 MPH
WITH GUSTS TO 45 MPH DURING THE DAY. 

WINDS WILL DIMINISH BY FRIDAY EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
HOLTZ
000 
WWUS76 KMFR 041515
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
715 AM PST FRI JAN 4 2008

ORZ027-028-042315-
/O.EXA.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
715 AM PST FRI JAN 4 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS WILL INCREASE TO 40 TO 60 MPH WITH GUSTS TO AROUND
90 MPH. WINDS WILL DIMINISH BY FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ084-085-ORZ029>031-042315-
/O.CON.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
715 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 70 MPH.
WINDS WILL DIMINISH TO 20 TO 30 MPH BY FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-042315-
/O.CON.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
715 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND
60 MPH. THE WINDS WILL DIMINISH TO 15 TO 25 MPH BY FRIDAY
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-042315-
/O.CON.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
715 AM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND
70 MPH. WINDS WILL DIMINISH BY FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-042315-
/O.CON.KMFR.WI.Y.0001.000000T0000Z-080105T0000Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
715 AM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS WILL INCREASE EARLY FRIDAY MORNING TO 25 TO 35 MPH
WITH GUSTS AS HIGH AS 50 MPH DURING THE DAY.

WINDS WILL DIMINISH BY FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ORZ024-025-042315-
/O.CON.KMFR.WI.Y.0001.000000T0000Z-080105T0000Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT...TOKETEE FALLS
715 AM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS WILL INCREASE EARLY FRIDAY MORNING TO 20 TO 30 MPH
WITH GUSTS TO 45 MPH DURING THE DAY.

WINDS WILL DIMINISH BY FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 042042
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1242 PM PST FRI JAN 4 2008

CAZ081-084-085-ORZ027>031-042145-
/O.CAN.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
CENTRAL SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...TULELAKE...DORRIS...
ALTURAS...CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...
UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT...ALTAMONT...
KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...
SPRAGUE RIVER...LAKEVIEW
1242 PM PST FRI JAN 4 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS ARE SUBSIDING ACROSS THE AREA FOLLOWING THE PASSAGE OF A
COLD FRONT. WINDS WILL BE GUSTY AT TIMES FOR THE NEXT FEW HOURS
BUT NOT OF THE MAGNITUDE THEY WERE EARLIER TODAY.



$$

ORZ024>026-042145-
/O.CAN.KMFR.WI.Y.0001.000000T0000Z-080105T0000Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...STEAMBOAT...
TOKETEE FALLS...MEDFORD...ASHLAND
1242 PM PST FRI JAN 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE SUBSIDING ACROSS THE AREA FOLLOWING THE PASSAGE OF A
COLD FRONT. WINDS WILL BE GUSTY AT TIMES FOR THE NEXT FEW HOURS
BUT NOT OF THE MAGNITUDE THEY WERE EARLIER TODAY.

$$

ORZ021-022-050000-
/O.CON.KMFR.HW.W.0001.000000T0000Z-080105T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1242 PM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND
70 MPH ARE EXPECTED OVER EXPOSED AREAS THIS AFTERNOON. WINDS WILL
DECREASE LATER THIS AFTERNOON AND TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 3, 1:08 AM PST, 7 hours 25 minutes earlier.

Area forecast discussion, Jan 3, 1:08 AM PST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
108 AM PST THU JAN 3 2008

.DISCUSSION...00Z NGM/NAM/GFS IN.

AND SO IT BEGINS. SOUTH WINDS ARE INCREASING ALONG THE
COAST...OVER THE RIDGES...AND IN THE SHASTA VALLEY AS THE FIRST OF
TWO FRONTS APPROACHES THE COAST. LIGHT PRECIPITATION IS CURRENTLY
BEING REPORTED AT BROOKINGS AND SHOULD COMMENCE EVERYWHERE ALONG
THE COAST ANYTIME NOW.

CURRENTLY A LONG WAVE UPPER TROUGH IS LOCATED OFFSHORE AROUND 14OW
AND A BROAD RIDGE IS CENTERED OVER THE GREAT PLAINS. THE PACIFIC
NORTHWEST IS CURRENTLY UNDER INCREASING SOUTHWEST FLOW ALOFT...A
GENERALLY STORMY PATTERN FOR THIS AREA.

THE RIDGE AND TROUGH WILL SLOWLY PROGRESS WEST...BUT AS IT DOES SO
A SERIES OF SHORT WAVES WILL EJECT FROM THE TROUGH AND SPEED
THROUGH THE AREA ON THE BRISK SOUTHWESTERLY FLOW. IT IS THESE
SHORT WAVES THAT WILL WREAK HAVOC ON THE AREA WITH STRONG WINDS
AND HEAVY SNOWS.

THE FIRST SHORT WAVE PUSHED A FRONT TO THE COAST BUT IT WEAKENED
AS IT DID SO AND THE FRONT STALLED NEAR THE COAST. A SECOND
STRONGER SHORT WAVE WILL MOVE ONSHORE LATER THIS MORNING AND THIS
WILL REJUVENATE THE FRONT AND PUSH IT INLAND. AS MENTIONED EARLIER
SOUTH WINDS ARE ALREADY INCREASING AND ONCE THE MOISTURE MOVES IN
ALL THE INGREDIENTS FOR THE UPCOMING STORM WILL BE IN PLACE.

PRECIPITATION WILL MOVE INLAND WITH THE FRONT TODAY. HEAVIER
SNOWFALL WILL COMMENCE TONIGHT AS STILL ANOTHER APPROACHING SHORT
WAVE INTENSIFIES THE STORM. SNOW LEVELS WILL INITIALLY BE AROUND
4000 FEET...LOWERING TO 3500 FEET NEAR MOUNT SHASTA BY THURSDAY
NIGHT. SNOWFALL AMOUNTS WILL BE MEASURED IN FEET RATHER THAN
INCHES OVER SISKIYOU COUNTY. THE HEAVY SNOW WILL CONTINUE THROUGH
FRIDAY WITH SNOW LEVELS IN THE 3500 TO 4500 FOOT RANGE. A COLD
FRONT WILL MOVE THROUGH FRIDAY EVENING AND HEAVY SNOW WILL
CONTINUE WITH SNOW LEVELS DROPPING TO 2500 FEET. STORM TOTALS
COULD EXCEED FIVE FEET OF SNOW THURSDAY THROUGH FRIDAY NIGHT OVER
WESTERN AND CENTRAL SISKIYOU COUNTY...ESPECIALLY FROM MOUNT SHASTA
TO MEDICINE LAKE AREA. THE CASCADES WILL SEE OCCASIONALLY HEAVY
SNOW THURSDAY NIGHT BUT HEAVIER SNOW WILL FALL THERE FRIDAY AND
FRIDAY NIGHT AS THE FLOW ALOFT BECOMES MORE WESTERLY...OPTIMIZING
OROGRAPHIC LIFT. THE KALMIOPSIS WILDERNESS AREA WILL ALSO SEE A
LOT OF SNOW...BUT SNOW LEVELS WILL REMAIN TOO HIGH IN THAT AREA TO
ISSUE ANY WATCHES/WARNINGS THERE.

SNOW SHOWERS WILL PERSIST THROUGH SATURDAY BUT THE INTENSITY WILL
DIMINISH A BIT. HOWEVER...WITH THE COLD AIR ALOFT MOVING IN...SOME
OF THE SHOWERS WILL BE QUITE INTENSE WITH THUNDER POSSIBLE ALONG
THE COAST BEGINNING FRIDAY NIGHT AND CONTINUING THROUGH
SUNDAY. THE MUCH WEAKENED LONG WAVE TROUGH WILL FINALLY MOVE
ONSHORE SUNDAY NIGHT. WHILE SHOWERS WILL PERSIST...THEY WILL BE MUCH
LESS INTENSE FROM SUNDAY NIGHT ON.

A SHORT WAVE RIDGE WILL MOVE IN SUNDAY NIGHT AND IT WILL PUSH A
WARM FRONT THROUGH THE AREA MONDAY NIGHT...RAISING SNOW LEVELS. THE
PATTERN FOR THE FIRST PART OF NEXT WEEK WILL BE A SERIES OF LOW
AMPLITUDE SYSTEMS MOVING THROUGH...EACH BRINGING SOME WIND AND PRECIPITATION
TO THE AREA BUT VALUES WILL BE BELOW WARNING CRITERIA...EXCEPT
POSSIBLY SOME MINIMAL GALES OVER THE COASTAL WATERS.

&&

.AVIATION...VFR CONDITIONS WILL GIVE WAY TO MVFR CIGS/VSBYS WITH
ISOLD IFR CIGS/VSBYS LATER TONIGHT. WIDESPREAD IFR CONDITIONS WILL
DEVELOP OVER THE MOUNTAIN AREAS AND ALL OF SISKIYOU COUNTY FROM
THE CASCADES WEST LATER TODAY...WITH MVFR CONDITIONS AND SOME
AREAS OF VFR IN DOWNSLOPE AREAS IN THE WEST SIDE VALLEYS AND EAST
OF THE CASCADES.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 AM TO 7 PM PST THURSDAY FOR ORZ021-
          ORZ022.
     WINTER WEATHER ADVISORY FROM 4 PM THURSDAY TO 1 PM PST FRIDAY
          FOR ORZ027-ORZ028.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
          EVENING FOR ORZ027-ORZ028.
     BLIZZARD WARNING FROM 5 PM THURSDAY TO 10 PM PST SATURDAY FOR .

CA...BLIZZARD WARNING FROM 5 PM THURSDAY TO 10 PM PST SATURDAY FOR
          CAZ080-CAZ082-CAZ083.
     HIGH WIND WARNING FROM 10 AM THURSDAY TO 12 PM PST FRIDAY FOR
          CAZ081.
     WINTER WEATHER ADVISORY FROM 4 AM FRIDAY TO 10 PM PST SATURDAY
          FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 4 AM PST SATURDAY FOR
          PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST SUNDAY FOR PZZ350-PZZ356-
          PZZ370-PZZ376.

15/15/16
Hazardous weather outlook, Jan 3, 4:23 AM PST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
423 AM PST THU JAN 3 2008

ORZ021-022-041200-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
423 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST. SEE HIGH WIND
WARNING PRODUCT FRO DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND WARNING IN EFFECT FROM 4 AM PST TO 4 PM PST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-041200-
CENTRAL SISKIYOU COUNTY-
423 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING IN EFFECT FROM 10 AM PST. SEE HIGH WIND WARNING
PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND WARNING CONTINUES TO 4 PM PST FRIDAY. A WINTER WEATHER
ADVISORY REMAINS IN EFFECT FROM 4 AM PST FRIDAY TO 10 PM PST
SATURDAY. SEE WINTER WEATHER PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-083-041200-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
423 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

BLIZZARD WARNING NOW IN EFFECT FROM 10 AM PST. SEE WINTER WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BLIZZARD WARNING CONTINUES TO 10 PM PST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-041200-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
423 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM PST. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINTER WEATHER ADVISORY CONTINUES TO 1 PM PST FRIDAY. WINTER STORM
WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:53 AM PSTHigh Surf WarningMFRCoos, Curry, Douglas59 hr
Jan 3, 3:53 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas36 hr
Jan 3, 9:20 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas6 hr

Nearby

Wind Advisories in Oregon, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.